Taking Adderal, Ritalin or Concerta for Cognitive problems?

Messages
24
Likes
1
Location
Portland, Oregon
This is just my two cents Brown-eyes, but I would think that that last thing that a doctor should prescribe is a stimulant like Ritalin or Adderal, when the body is shouting at us to slow down, and when the adrenals are possibly overtaxed.

And why your doctor would prescribe it for concentration problems is confounding, unless he's using the ADD, ADHD model that has so many kids overmedicated today (instead of looking at all the artificially flavored/colored frankenfoods they're eating/drinking with all the MSG, Nutrasweet, etc..). :confused:

I'm just a dumb schmoe, but I guess I would try and address the source or the cause(s) of the brain fog...which of course could be many...but others above have listed some possibilities.

The toxins (aldehydes) from candida or other infections can cause huge brain fog issues, and some people have found different types of b12/folic acid to be helpful. JanisB posted a thread on the Vinitsky protocol, that uses a specific ratio of b12/folic acid that she says has helped (so far) eliminate that overstimulated feeling for her and a few others she's in touch with.

The trace mineral 'molybdenum' helps some with brain fog, because it helps process the aldehydes from a candida/yeast/fungal infection.

Also, manganese (not magnesium, although that can be helpful for some) along with b-6 is supposed to help convert glutamate into it's cousin, 'gaba', the calming neurotransmitter.

Just my two pennies. :Retro smile:
I dont know if anyone will respond to my post here, but Dan I think I agree with you. I have a good friend who has had CFS for 4 years now. The only way he gets out of bed is with Adderall. He keeps telling me get it, cuz it would give me more energy. My brain function is fine (due to staying on an anti-candida diet for 15 years), but I need ENERGY!!! My adrenal function is low, I supplement with low dose hydrocortisone. But if I take a stimulant, as you mention Dan, I think you are whipping a dead horse. I dont think this is a good route for me, not to mention reading all the side effects. Dont need more of those! I just met a fabulous man, amen, and wish I could make my legs GO. But I dont think this sounds like a good option.

Im working with methylation vitamins, via Rich's protocol....slow process, but I guess that's my only hope right now...to get that methylation cycle up and running. A more natural and helpful thing to do for the body than whipping it with a stimulant.

Any comments or feedback would be appreciated, just so I dont feel alone out here in the CFS desert. BTW....love all you fellow sufferers. So glad we can connect up here to share and care. Yeah for the internet, and thanks Cort for all you do, as usual.

Donna Marie
 

glenp

"and this too shall pass"
Messages
776
Likes
20
Location
Vancouver Canada suburbs
I take dextroamphetamine. I think it helps me as a vaso drug - its one that Dr Rowe uses for dysautonomia. I have been taking it for a few years and have cut my dosage down by about 2/3. I used it several years ago more as a stimulant when I was nodding off at the wheel and various other places. I no longer need it for that so have cut back. I take the sr form. I take one when I wake up and stay in bed sitting up for an hour before I get up - I take another half before noon. It definitely helps me if I follow that procedure

glen
 

BEG

Senior Member
Messages
1,032
Likes
188
Location
Southeast US
I take dextroamphetamine. I think it helps me as a vaso drug - its one that Dr Rowe uses for dysautonomia. I have been taking it for a few years and have cut my dosage down by about 2/3. I used it several years ago more as a stimulant when I was nodding off at the wheel and various other places. I no longer need it for that so have cut back. I take the sr form. I take one when I wake up and stay in bed sitting up for an hour before I get up - I take another half before noon. It definitely helps me if I follow that procedure glen
Very interesting glenp. I'll ask my doctor about that one. I have gained more experience with the adderal. It definately makes my brain sharper on those super-foggy days. Not to worry about sleep interference or getting too agitated, I now know how many beads to sprinkle on the applesauce. If I use too much, I get a false sense of physical energy and I want to get up and keep doing. As with many of my meds, I take the dosage that is comfortable for me, does the job, and I take as needed. Thanks to all for some interesting discussion.